Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 162, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jul 30, 2000, 1:05 PM EDT for Monroe County, Tennessee. It was in force for 25 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 30, 2000, 1:05 PM EDT (17:05 UTC)
- Expired
- Jul 30, 2000, 1:30 PM EDT
- In force
- 25 min
- Issued by
- NWS Morristown, TN
- Area
- Whole counties
County Monroe County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 30, 1:20 PM EDT | Thunderstorm Wind | Vonore, TN |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 5.1 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 240 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 578 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 107 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
512 WUUS54 KMRX 301705 SVRMRX TNC123-301730- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MORRISTOWN TN 105 PM EDT SUN JUL 30 2000 THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MONROE COUNTY IN EASTERN TENNESSEE * UNTIL 130 PM EDT * AT 101 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR TELLICO PLAINS...OR 12 MILES SOUTHEAST OF MADISONVILLE...MOVING NORTH AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... TARIFFVILLE AROUND 120 PM EDT CITICO BEACH AROUND 125 PM EDT VONORE AROUND 130 PM EDT THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING... WINDS UP TO 60 MPH...WHICH COULD PUSH OVER SHALLOW ROOTED TREES AND BREAK LIMBS OFF OF TREES ABOUT THE SIZE OF YOUR WRIST. VERY HEAVY RAINFALL WHICH MAY CAUSE LOCALIZED FLOODING. STAY AWAY FROM WINDOWS. $$ GH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 10:20 AM EDT, 2 hours 45 minutes earlier.
Area forecast discussion, Jul 30, 10:20 AM EDT, 2 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 1020 AM EDT SUN JUL 30 2000 A FEW ITEMS TO CONSIDER FOR MORNING UPDATE. GOOD COVERAGE ALREADY NOTED IN WRN MOST PARTS OF FORECAST AREA...BUT THIS ACTIVITY IS MOVING ALMOST DUE NORTH (DUE TO DEEP SOUTHERLY FLOW AHEAD OF UPPER LEVEL TROF). THESE SHRA/TSRA WILL LIKELY BE OUT OF THE AREA BEFORE THE AFTERNOON...SO NO NEED TO INCREASE POPS FOR THOSE AREAS. WILL BE WAITING FOR NEW DEVELOPMENT...WHICH SHOULD BE NO PROBLEM FOR UPSLOPE AREAS...EVEN GIVEN POSSIBILITY OF LESS INSTABILITY TODAY DUE TO INCREASED CLOUD COVER. ONE AREA WHICH I MAY ACTUALLY LOWER POPS FOR THE AFTERNOON WILL BE THE FAR NE ZONES (TRI/SWRN VA) SINCE LOW LEVEL SOUTHERLY FLOW WILL PRODUCE WEAK DOWNSLOPE AS NOTED IN MESO-ETA 952-850 MB OMEGA FIELDS. TRI AIRPORT MEASURED ABSOLUTELY NO PCPN YESTERDAY. OTHERWISE...NOT SURE HOW MUCH CLEARING OCCURS TODAY GIVEN THE MOIST AIRMASS (12Z BNA SOUNDING NEARLY 2 INCHES PRECIPITABLE WATER)...SO MIGHT GO MOSTLY CLOUDY OR VARIABLY CLOUDY AT BEST...AND CHECK MAX TEMP FORECASTS. SEVERE THREAT TODAY MAY BE MAINLY DAMAGING WINDS AS FREEZING AND WET BULB ZERO LEVELS REMAIN ON THE HIGH SIDE...WHILE WINDS ALOFT ARE STRONGER. CERTAINLY LOOKS WET FOR TONIGHT MOST OF FORECAST AREA...WITH SOME LOCALLY HEAVY RAINS POSSIBLE IN UPSLOPE LOCATIONS. CATEGORICAL POPS MAY BE JUSTIFIED...BUT WILL CONSIDER THIS IN AFTERNOON PACKAGE. .MRX... NC...NONE. TN...NONE. VA...NONE. TG
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 8:02 PM EDT | Severe Thunderstorm Warning | MRX | Anderson, Knox | 43 min |
| Jul 29, 8:49 PM EDT | Severe Thunderstorm Warning | MRX | Union | 41 min |
| Jul 29, 9:12 PM EDT | Severe Thunderstorm Warning | MRX | Grainger, Jefferson | 48 min |
| Jul 29, 9:20 PM EDT | Severe Thunderstorm Warning | MRX | Claiborne | 40 min |
| Jul 29, 9:21 PM EDT | Severe Thunderstorm Warning | MRX | Hamblen | 39 min |
| Jul 29, 9:45 PM EDT | Severe Thunderstorm Warning | MRX | Hancock | 45 min |
| Jul 30, 1:27 PM EDT | Severe Thunderstorm Warning | MRX | Sevier | 33 min |
| Jul 30, 1:44 PM EDT | Severe Thunderstorm Warning | MRX | Blount | 46 min |
| Jul 30, 1:46 PM EDT | Severe Thunderstorm Warning | MRX | Jefferson | 29 min |
| Jul 30, 5:24 PM EDT | Severe Thunderstorm Warning | MRX | Hamilton | 51 min |
| Jul 30, 6:35 PM EDT | Severe Thunderstorm Warning | MRX | McMinn | 40 min |
| Jul 30, 7:01 PM EDT | Severe Thunderstorm Warning | MRX | Bledsoe, Meigs, Rhea | 29 min |
| Jul 30, 7:33 PM EDT | Severe Thunderstorm Warning | MRX | Rhea | 22 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.